Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 20, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 20, 2011, 10:45 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 10:45 AM EST (15:45 UTC)
- Expired
- Feb 20, 2011, 4:32 PM EST
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
648 WHUS71 KOKX 201545 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1045 AM EST SUN FEB 20 2011 ...ROUGH CONDITIONS INTO THIS AFTERNOON... ANZ335-338-345-201800- /O.CAN.KOKX.GL.W.0011.000000T0000Z-110220T1600Z/ /O.NEW.KOKX.SC.Y.0020.110220T1545Z-110220T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1045 AM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE LONG ISLAND SOUTH SHORE BAYS. * WINDS...FREQUENT GUSTS 25 TO 30 KT INTO EARLY THIS AFTERNOON. * SEAS/WAVES...1 TO 2 FT...EXCEPT UP TO 3 FT EARLY NEAR CENTRAL LONG ISLAND SOUND. * TIMING...INTO EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-350-353-355-202300- /O.CAN.KOKX.GL.W.0011.000000T0000Z-110220T1600Z/ /O.NEW.KOKX.SC.Y.0020.110220T1545Z-110220T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1045 AM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...THE COASTAL OCEAN WATERS...EASTERN SOUND AND EASTERN BAYS OF LONG ISLAND. * WINDS...FREQUENT GUSTS 25 TO 30 KT. * SEAS...4 TO 6 FT ON THE OCEAN...HIGHEST FARTHER OFFSHORE...AND 2 TO 4 FT ON EASTERN LONG ISLAND SOUND. SEAS SHOULD SUBSIDE TO 2 TO 4 FT ON THE OCEAN AND 2 TO 3 FT ON THE EASTERN SOUND BY EVENING. * TIMING...HIGHEST WINDS AND SEAS INTO EARLY THIS AFTERNOON WILL SLOWLY DIMINISH LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
1 follow-up statement
197 WHUS71 KOKX 202132 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 432 PM EST SUN FEB 20 2011 ...GUSTY WINDS AND BUILDING SEAS ON THE OCEAN FOR MONDAY AFTERNOON AND NIGHT... ANZ350-353-355-211045- /O.CAN.KOKX.SC.Y.0020.000000T0000Z-110220T2300Z/ /O.NEW.KOKX.SC.Y.0021.110221T1700Z-110222T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 432 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY. * LOCATION...THE COASTAL OCEAN WATERS S OF LONG ISLAND. * WINDS...GUSTS 25 TO 30 KT. * SEAS...3 TO 5 FT. * TIMING...HIGHEST WINDS AND SEAS MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-202245- /O.CAN.KOKX.SC.Y.0020.000000T0000Z-110220T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 432 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... WIND GUSTS ARE BELOW 25 KT AND SEAS ARE BELOW 5 FT SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 10:28 AM EST, 17 minutes earlier.
Area forecast discussion, Feb 20, 10:28 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1028 AM EST SUN FEB 20 2011
.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILDS IN FROM THE WEST TODAY...WITH
GRADUALLY DIMINISHING WINDS. LOW PRESSURE WILL APPROACH FROM THE
WEST TONIGHT...AND PASS JUST TO THE SOUTH ON MONDAY. CANADIAN HIGH
PRESSURE WILL BUILD IN THROUGH MID WEEK...FOLLOWED BY ANOTHER
STORM SYSTEM BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG LOW PRESSURE E OF THE CANADIAN MARITIMES WILL MOVE FARTHER
OUT TO SEA TODAY AS RIDGING SFC/ALOFT BUILDS TOWARD THE REGION.
WINDS WILL CONTINUE TO DIMINISH AS THE DAY WEARS ON...WITH
INCREASING HIGH AND THEN MID LEVEL CLOUDS WELL AHEAD OF LOW
PRESSURE STILL OUT OVER THE PLAINS STATES. TEMPS WILL TOP OUT A
FEW DEGREES BELOW NORMAL WITH A STRONG SUBSIDENCE INVERSION...
GENERALLY FROM THE LOWER 30S ERN CT/LI...TO THE MID/UPPER 30S MOST
ELSEWHERE...TO AROUND 40 IN URBAN NE NJ.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE MAIN FEATURES DURING THIS PERIOD WILL BE A POLAR VORTEX SINKING
SOUTH FROM HUDSON BAY INTO NEW ENGLAND TONIGHT INTO MONDAY...WHILE
A STRONG SUBTROPICAL JET STREAKS FROM BAJA CALIFORNIA THROUGH THE
MID WEST AND TOWARDS THE REGION. THE RESULT WILL BE A SURFACE LOW
DEVELOPING IN THE LEE OF THE ROCKIES THIS MORNING AND TRACKING
THROUGH THE MID-MISSISSIPPI VALLEY/OHIO VALLEYS TONIGHT.
THE MODELS STILL APPEAR TO BE HAVING A BIT OF TROUBLE WITH EXACT
EVOLUTION OF THIS SETUP OVER THE NE US FOR LATER TONIGHT INTO
MONDAY...PARTICULARLY IN TERMS OF STRENGTH OF CONFLUENT FLOW TO THE
NORTH OF THE REGION...WHICH IS LEADING TO SUBTLE DIFFERENCES IN THE
EXACT TRACK OF LOW PRESSURE AS IT WORKS OVER OR JUST SOUTH OF THE
AREA. BUT OVERALL THERE APPEARS TO BE GREATER CONVERGENCE ON A LOW
TRACK JUST SOUTH OF THE REGION. IN ADDITION...MODELS APPEAR TO BE
HAVING SOME ISSUES DEALING WITH CONVECTION AND MOISTURE INFLUX FROM
SUBTROPICAL JET OVER THE MIDWEST DIFFERENTLY...WHICH IS RESULTING IN
SOME VARYING QPF SOLUTION FOR THE REGION. SO OVERALL...A SOMEWHAT
COMPLICATED FORECAST WITH THIS APPROACHING SYSTEM FOR TONIGHT AND
MONDAY.
THE NAM HAS BEEN FAIRLY CONSISTENT WITH TRACKING LOW PRESSURE JUST
SOUTH OF THE REGION...WITH ECMWF/GEM/SREF TRACKING THE LOW JUST
SOUTH OF LI LATE TONIGHT/MON MORNING...ALTHOUGH THERE HAS BEEN LESS
THAN IDEAL RUN TO RUN CONSISTENCY WITH SOME OF THESE SOLUTIONS. THE
GFS HAS BEEN WOBBLING WITH ITS TRACK THE LAST FEW RUNS...WITH A
SOLUTION OVER THE AREA WITH THE 00Z RUN. THE GFS ENSEMBLE MEAN IS A
NUDGE FURTHER SOUTH THAN OPERATIONAL. WILL LEAN TOWARDS THE MORE
CONSISTENT NAM/ECMWF/SREF SOLUTIONS...WITH A TRACK JUST SOUTH OF THE
AREA. THIS TRANSLATES INTO A MAINLY A SNOW EVENT EXPECTED FOR THE
ENTIRE AREA.
IN TERMS OF SENSIBLE WEATHER...WAA LIGHT SNOW EXPECTED TO DEVELOP
FROM W TO E LATE THIS EVENING/TONIGHT. THEN MODELS DEPICTING A 70 KT
WSW LLJ AND TIGHT BAROCLINIC ZONE...DEVELOPING A MODERATE TO HEAVY
BAND OF FRONTOGENETIC SNOWS ACROSS WESTERN PA THIS EVENING. THE
QUESTION IS HOW WELL THIS BAND HOLDS TOGETHER AS ENERGY TRANSITIONS
OVER THE APPALACHIANS WITH SECONDARY DEVELOPMENT/STRENGTHENING JUST
SOUTH OF THE ISLAND MONDAY MORNING. THIS IS WHERE THE QPF QUESTIONS
LIE. THE GREATEST POTENTIAL FOR A PERIOD OF MODERATE SNOW LATE
TONIGHT INTO EARLY MONDAY MORNING LOOKS TO BE ACROSS FAR NW SECTIONS
OF THE REGION.
HAVE GONE WITH A CONSERVATIVE BLEND OF QPF AMOUNTS BETWEEN 1/4 AND
1/2 OF AN INCH QPF...HIGHEST AGAIN ACROSS FAR NW SECTIONS. BEST SNOW
RATIOS WILL BE ACROSS INTERIOR LOWER HUDSON VALLEY...INTERIOR NE
NJ...AND INTERIOR SOUTHERN CONNECTICUT AS WELL WITH COLDER TEMPS AND
ELEVATION. BASED ON CURRENT QPF FORECAST...A GENERAL 3 TO 6 INCHES
OF SNOW LIKELY ACROSS THIS REGION. THERE IS A LOW END POTENTIAL FOR
WARNING LEVEL SNOW AMOUNTS ACROSS INTERIOR LOWER HUDSON VALLEY IF
HEAVIER QPF DEPICTED IN GFS/NAM MATERIALIZES...BUT CONFIDENCE TOO
LOW FOR A WATCH. WITH HIGH CONFIDENCE IN AT LEAST 3 INCHES OF SNOW
WILL ISSUE WINTER WEATHER ADVISORY FOR TONIGHT/MONDAY MORNING FOR
THIS AREA. TO THE SOUTH AND EAST OF THIS AREA...LESS CERTAINTY EXIST
IN TERMS OF SNOW/LIQUID RATIOS(SOUTH) AND QPF(EAST). A GENERAL 2 TO
4 INCHES LIKELY ACROSS THIS AREA...WITH THE LOWER AMOUNTS BEING
ACROSS NYC/LI WITH LOWER SNOW/LIQUID RATIOS. DUE TO THE LOWER
CONFIDENCE WILL RE-EVALUATE NEED FOR WINTER WEATHER ADVISORY WITH
AFTERNOON FCST UPDATE.
HEAVIEST SNOW SHOULD TAPER OFF FROM W TO E MONDAY MORNING INTO EARLY
MONDAY AFTERNOON...WITH ENOUGH BOUNDARY LAYER WARMING LIKELY FOR A
CHANGEOVER TO LIGHT RAIN/DRIZZLE ACROSS CITY/COAST BEFORE ENDING.
COULD HAVE A BRIEF PERIOD OF FREEZING DRIZZLE BEFORE PRECIP ENDS
ACROSS INTERIOR...BUT NOT ENOUGH CONFIDENCE ON THAT TO MENTION. ANY
LINGERING LIGHT PRECIP EXPECTED TO END ACROSS EASTERN SECTIONS BY
LATE AFTERNOON. SE FLOW AHEAD OF THE LOW IN THE MORNING AND THEN
LIGHT AND VARIABLE FLOW IN AFTERNOON/EVENING SHOULD ALLOW FOR ENOUGH
LOW-LEVEL WARMING FOR HIGHS IN THE UPPER 30S TO AROUND 40
NYC/COAST...LOWER/MID 30S INTERIOR. SO ICY ROAD ISSUES FOR THE
AFTERNOON/EVENING SHOULD MAINLY BE CONFINED TO FAR INTERIOR.
FOR MONDAY NIGHT...MODELS IN FAIRLY GOOD AGREEMENT WITH A SECONDARY
WAVE PASSING TO OUR S WITH A POSSIBLE GLANCING BLOW FOR SW
PORTIONS OF THE AREA. WITH MODELS STILL HAVING TROUBLE HANDLING THE
RESPONSIBLE UPPER ENERGY...CURRENTLY OVER THE SW US...WILL FORECAST
SLIGHT CHANCE POPS FOR SOUTHERN ZONES TO CONVEY LOW END THREAT.
OTHERWISE ANOTHER SHOT OF CAA ON GUSTY NW FLOW LATER MON NIGHT IN
WAKE OF LOW...WITH CLEARING SKIES AND TEMPS DROPPING INTO THE UPPER
TEENS/20 ACROSS NYC METRO/COAST AND LOWER/MID TEENS INTERIOR. WINDS
CONTINUE TO LOOK TO BE BELOW WIND ADVISORY.
SUNNY BUT BLUSTERY DAY ON TUESDAY WITH HIGH PRESSURE SLOWLY BUILDING
TOWARDS THE REGION. TEMPS EXPECTED TO RUN SEVERAL DEGREES BELOW
SEASONABLE...GENERALLY UPPER 20S TO AROUND 30S CITY/COAST AND MID 20S
INTERIOR.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUESDAY NIGHT...RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST. A DIMINISHING PRESSURE GRADIENT WILL LEAD TO LIGHTER
WINDS AND COLDER LOWS AT NIGHT AS COLDER AIR COMES IN ON A NORTHERLY
FLOW. HIGH PRESSURE BUILDS DIRECTLY OVER THE FORECAST REGION ON
WEDNESDAY WITH SUNNY SKIES AND WITH LIMITED MIXING TO NEAR 975
MB...LOWER THAN NORMAL HIGHS WERE FORECAST WITH PREFERENCE TOWARDS
HPC.
BY WEDNESDAY NIGHT AND THURSDAY...HIGH PRESSURE SETTLES TO THE
SOUTHEAST OF THE REGION WITH A SOUTHWEST FLOW DEVELOPING. THIS
SHOULD AID IN BOOSTING TEMPERATURES TO A LITTLE ABOVE NORMAL WITH
BETTER MIXING TAKING PLACE AS WELL.
WEATHER BECOMES UNSETTLED BY LATE THURSDAY NIGHT AND THROUGH THE
REMAINDER OF THE FORECAST PERIOD WITH A SERIES OF LOW PRESSURE WAVES
THAT ARE PASSING NEAR OR JUST NORTH OF THE REGION. THERE ARE SOME
LARGE DIFFERENCES BETWEEN MODELS DURING THIS TIME PERIOD. THE POPS
ARE BASICALLY A BLEND OF THE GFS ENSEMBLE AND HPC WITH CHANCE POPS
LATE THURSDAY NIGHT THROUGH SATURDAY. PRECIP TYPE WILL VARY NIGHT
AND DAY WITH THE TREND OF THE TEMPERATURE WITH VARIATIONS OF MIX OF
RAIN AND SNOW ACROSS THE REGION AS A RESULT.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE RIDGES DOWN FROM ONTARIO INTO TONIGHT...AS A STORM
SYSTEM MOVES INTO THE CENTRAL APPALACHIANS BY MONDAY MORNING.
VFR TODAY. BASED ON LATEST SATELLITE TRENDS AND GUIDANCE HAVE
SLOWED DOWN RATE AT WHICH HIGH AND MID CLOUDS MOVE IN THIS
AFTERNOON.
GUSTY NW WINDS THIS MORNING...GRADUALLY DIMINISH INTO THIS
AFTERNOON...WITH PREDOMINATE WIND GUSTS DONE BY AROUND 21Z. WIND
DIRECTION SHOULD REMAIN MAINLY TO THE RIGHT OF 310 THROUGH THE DAY
TODAY.
LIGHT WINDS OVERNIGHT...AS AN AREA OF LOW PRESSURE APPROACHES FROM
THE WEST. AS THIS LOW TRACKS TOWARDS THE REGION SNOW WILL GRADUALLY
OVERSPREAD THE REGION...MAINLY AFTER 06Z. SUB-VFR CONDITIONS WILL BE
LIKELY AFTER 06Z. AS THE LOW GETS CLOSER THE SNOW WILL INTENSIFY.
CONDITIONS ARE EXPECTED TO FALL TO MVFR TO IFR CONDITIONS.
PRECIPITATION IS EXPECTED TO REMAIN MAINLY ALL SNOW THROUGH 12Z. IF
ANY MIXING DOES OCCUR EARLIER THAN EXPECTED...THE BEST CHANCES WILL
BE ALONG THE COAST...MAINLY KJFK AND KISP.
OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
MONDAY...SUB-VFR CONDITIONS EXPECTED. P-TYPE MOST LIKELY REMAINING
ALL SNOW AT KSWF/KBDR/KGON...AND CHANGING TO A WINTRY MIX IN THE
MORNING ELSEWHERE...THEN TO A RAIN/SNOW MIX AT KHPN AND RAIN
ELSEWHERE...BEFORE TAPERING OFF IN THE AFTERNOON. IMPROVEMENT TO
VFR POSSIBLE LATE IN THE AFTERNOON.
MONDAY NIGHT-TUESDAY NIGHT...VFR WITH GUSTY NW WINDS.
WEDNESDAY-THURSDAY...VFR.
&&
.MARINE...
HAVE REPLACED GALE WARNING WITH SCA ON ALL WATERS...WITH GUSTS
25-30 KT INTO EARLY AFTERNOON. WINDS WILL CONTINUE TO DIMINISH
THIS AFTERNOON...WITH SUB SCA CONDITIONS ON THE HARBOR/WRN
SOUND/SOUTH SHORE BAYS BY 18Z...AND BY LATE AFTERNOON ON ALL
WATERS.
TONIGHT...THERE SHOULD BE A BRIEF LULL FROM SMALL CRAFT
CONDITIONS. THEN LOW PRESSURE PASSING S OF LONG ISLAND WILL
PRODUCE SCA CONDITIONS ON THE OCEAN WATERS ON MON.
STRONG GUSTY WINDS WILL DEVELOP IN THE WAKE OF THE LOW MON NIGHT
AND CONTINUE INTO TUE. GUSTS TO GALE FORCE MAY BE POSSIBLE.
WITH DIMINISHING PRESSURE GRADIENT TUE NIGHT AND BUILDING HIGH
PRESSURE...QUIET CONDITIONS WILL RETURN AND LAST INTO THU.
&&
.HYDROLOGY...
CURRENTLY EXPECTING FROM 1/4 TO 1/2 INCH OF LIQUID EQUIVALENT QPF
SUNDAY NIGHT AND MON...MAINLY SNOW...WITH LITTLE TO NO SHORT TERM
HYDROLOGIC IMPACTS. IT SHOULD THEN BE DRY THROUGH AT LEAST THU.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
MONDAY FOR CTZ005-006.
NY...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
MONDAY FOR NYZ067>070.
NJ...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
MONDAY FOR NJZ002-103.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...GOODMAN
SHORT TERM...NV
LONG TERM...JM
AVIATION...MALOIT/BC
MARINE...GOODMAN/BC
HYDROLOGY...NVHazardous weather outlook, Feb 20, 7:10 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 710 AM EST SUN FEB 20 2011 CTZ007>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-211215- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 710 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-NJZ002-103-NYZ067>070-211215- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-WESTERN BERGEN- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 710 AM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-211215- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 710 AM EST SUN FEB 20 2011 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTS TO GALE FORCE ARE POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-211215- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 710 AM EST SUN FEB 20 2011 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTS TO GALE FORCE ARE POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Feb 20, 7:17 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
717 AM EST SUN FEB 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST PERTH AMBOY JUNCTION 40.60N 74.29W
02/19/2011 M64 MPH UNION NJ MESONET
MESONET
&&
LNLocal storm report, Feb 20, 9:34 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
934 AM EST SUN FEB 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND GST 1 NNE SAINT GEORGE 40.66N 74.07W
02/18/2011 M62 MPH HUDSON NJ MESONET
MESONET AT 72 FEET
0515 AM NON-TSTM WND DMG SYOSSET 40.82N 73.50W
02/19/2011 NASSAU NY PUBLIC
TREE LIMBS DOWN ON POWER LINES ON WINTHROP AVENUE
0729 AM NON-TSTM WND GST BAYVILLE 40.91N 73.56W
02/19/2011 M60 MPH NASSAU NY MESONET
MESONET
0739 AM NON-TSTM WND GST BAYSIDE 40.79N 73.77W
02/19/2011 M59 MPH QUEENS NY MESONET
MESONET
0913 AM NON-TSTM WND DMG WAYNE 40.95N 74.25W
02/19/2011 PASSAIC NJ TRAINED SPOTTER
*** 1 INJ *** TREES AND POLES SNAPPED... TREE ON CAR
WITH 1 INJURY AT COLFAX AVENUE AND EAST LAKE DRIVE
0946 AM NON-TSTM WND DMG TENAFLY 40.92N 73.96W
02/19/2011 BERGEN NJ TRAINED SPOTTER
TREE ON CAR AT PIERMONT ROAD AND HUDSON AVENUE
1130 AM NON-TSTM WND DMG QUEENS 40.75N 73.80W
02/19/2011 QUEENS NY TRAINED SPOTTER
SCAFFOLDING COLLAPSE AT ROOSEVELT AVENUE AND 149 STREET
1146 AM NON-TSTM WND DMG WEST NORWOOD 41.01N 73.96W
02/19/2011 BERGEN NJ TRAINED SPOTTER
TREE ON POLICE CAR ON MCCLELLEN STREET
1213 PM NON-TSTM WND GST NYC/JFK AIRPORT 40.64N 73.76W
02/19/2011 M60 MPH QUEENS NY ASOS
ASOS
1239 PM NON-TSTM WND DMG GLEN ROCK 40.96N 74.12W
02/19/2011 BERGEN NJ TRAINED SPOTTER
TREE DOWN ON TOP OF BUILDING
0142 PM NON-TSTM WND GST WARWICK 41.26N 74.36W
02/19/2011 M58 MPH ORANGE NY TRAINED SPOTTER
SKYWARN SPOTTER
0510 PM NON-TSTM WND DMG GEORGETOWN 41.26N 73.43W
02/19/2011 FAIRFIELD CT TRAINED SPOTTER
TREE DOWN ON TRAIN TRACKS. AMTRAK TRAIN OUT OF SERVICE
NEARBY.
0615 PM NON-TSTM WND DMG OLD GREENWICH 41.02N 73.56W
02/19/2011 FAIRFIELD CT TRAINED SPOTTER
ROOF DAMAGE TO A BUILDING ON SOUND BEACH AVENUE
0643 PM NON-TSTM WND GST WHITE PLAINS 41.02N 73.76W
02/19/2011 M60 MPH WESTCHESTER NY ASOS
ASOS
0800 PM NON-TSTM WND GST GILGO BEACH 40.62N 73.40W
02/19/2011 M62 MPH SUFFOLK NY MESONET
MESONET
0940 PM NON-TSTM WND GST PERTH AMBOY JUNCTION 40.60N 74.29W
02/19/2011 M64 MPH UNION NJ MESONET
MESONET
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:28 AM EST | Winter Weather Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 30 hr |
| Feb 20, 4:32 PM EST | Small Craft Advisory | OKX | 37 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.